Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Jun 14, 2012, 5:10 AM CDT for Pine County, Minnesota; Burnett County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 5:10 AM CDT (10:10 UTC)
- Expired
- Jun 14, 2012, 5:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Duluth, MN
Counties Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 112 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WWUS83 KDLH 141010
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
510 AM CDT THU JUN 14 2012
MNZ036>038-WIZ006-007-141045-
BURNETT-CARLTON/SOUTH ST. LOUIS-PINE-SOUTH AITKIN-WASHBURN-
510 AM CDT THU JUN 14 2012
...STRONG STORMS MOVING INTO THE NORTHLAND...
AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN TO 31 MILES
SOUTH OF TRADE RIVER...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
MCGRATH AND RANDALL BY 515 AM...
DADS CORNER AND BEROUN BY 520 AM...
HINCKLEY AND BRANSTAD BY 525 AM...
FRIESLAND AND ARTHYDE BY 530 AM...
LAWLER AND SANDSTONE BY 535 AM...
RUTLEDGE AND RONALD BY 540 AM...
WILLOW RIVER AND SIREN BY 545 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4572 9218 4572 9252 4564 9254 4564 9287
4573 9288 4572 9313 4598 9315 4600 9307
4614 9306 4614 9343 4624 9344 4624 9359
4643 9375 4666 9279 4563 9190 4563 9215
$$
DAPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jun 14, 4:03 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 14, 4:03 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 403 AM CDT THU JUN 14 2012 .SHORT TERM...SEVERE WEATHER AND HEAVY RAIN POTENTIAL WILL BE THE MAIN SHORT TERM FOCUS TODAY. AT 330 AM...ISOLATED SHOWERS AND THUNDERSTORMS WERE FOUND ACROSS NE MN. FURTHER WEST...STRONG THUNDERSTORMS WERE MOVING FROM THE RED RIVER VALLEY INTO WESTERN MN. THERE HAVE BEEN A FEW WARNINGS SO FAR THIS MORNING...BUT HAVE BEEN FAIRLY LIMITED AS THE STORMS HAVE BECOME ELEVATED DURING THE NIGHT. INTENSE LLJ OF 50+ KNOTS WILL PERSIST THROUGH THE MORNING...WITH CONTINUED ELEVATED STORM DEVELOPMENT. THE 00Z/06Z MODELS ARE HAVING A BIT OF A TOUGH TIME DEPICTING THE CURRENT CONVECTION ACROSS THE REGION. THE 4 KM NMM WRF ACTUALLY DOES REASONABLY WELL...BUT IS TOO SLOW AND HAS LESS PCPN THAN CURRENTLY ONGOING. THINK THE CURRENT MCS WILL MOVE EASTWARD INTO THE CWA THIS EARLY MORNING. WILL CONTINUE TO MAINTAIN LIKELY POPS ACROSS MUCH OF THE AREA THIS MORNING GIVEN PROPAGATION AND FAVORABLE MCS MAINTENANCE NUMBERS. CANNOT RULE OUT A FEW ELEVATED STORMS PRODUCING SEVERE HAIL. THE FOCUS FOR THE AFTERNOON WILL SHIFT TO A FAIRLY WIDESPREAD CHANCE OF SEVERE THUNDERSTORMS...ALONG WITH SOME POSSIBLE HEAVY RAIN. ACTUALLY FEEL FAIRLY COMFORTABLE WITH THE 4 KM NMM WRF SIMULATED REFLECTIVITY...IN TERMS OF COVERAGE AND CONVECTIVE MODE. NAM MUCAPE VALUES BY LATE THIS AFTERNOON RISE TO AOA 3000 J/KG...AND IT APPEARS IT WILL DEFINITELY BE SURFACE BASED. SPC HAS A 10 PERCENT TORNADO RISK INTO PINE COUNTY...WITH A 30 PERCENT HAIL AND WIND. BULK SHEAR VALUES WILL BE HIGHEST NORTH AND EAST OF THE GREATEST RISK AREA. NONETHELESS...IT LOOKS LIKE IT WILL BE A VERY ACTIVE AFTERNOON AND EVENING FOR SEVERE WEATHER ACROSS MUCH OF MINNESOTA AND WISCONSIN. PRECIPITABLE WATER VALUES REACH AROUND 1.6 INCHES...WHICH COULD RESULT IN LOCALLY HEAVY RAINFALL ACROSS THE CWA. RIVER LEVELS ARE STILL ELEVATED IN MOST AREAS...BUT IT LOOKS LIKE THE STORMS WILL AT LEAST BE TRANSITORY...AND WILL BE PUSHING OUT OF THE CWA THIS EVENING ALREADY. THIS WILL DEFINITELY HELP TO LESSEN THE FLOODING THREAT...BUT CANNOT RULE OUT HEAVY RAINFALL. THE SHOWERS AND STORMS WILL MOVE OUT OF THE REGION TONIGHT...ALLOWING FOR CLEARING SKIES. HAVE DROPPED TEMPS SEVERAL DEGREES...CLOSER TO MOS GUIDANCE. FRIDAY SHOULD BE GENERALLY DRY...WITH TEMPERATURES INTO THE 80S FOR MOST AREAS. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MAIN FOCUS FOR THE EXTENDED IS THE POTENTIAL FOR SEVERAL STORM SYSTEMS TO AFFECT THE REGION THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM TO LONG RANGE MODELS ARE NOT IN THE BEST AGREEMENT ON TIMING AND PLACEMENT OF INDIVIDUAL SHORT WAVES. HOWEVER...THEY DO AGREE THAT DEEP SOUTHERLY FLOW WILL BE IN PLACE BY SATURDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. SHEAR AND INSTABILITIES WILL BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. SPC HAS ALREADY INCLUDED OUR CWA IN A SEE TEXT FOR THE DAY 3 CONVECTIVE OUTLOOK. WE LOOK TO DRY OUT A BIT ON SUNDAY BEFORE THE NEXT STRONG SHORTWAVE AND COLD FRONT MOVE IN ON MONDAY. THIS WILL BRING ANOTHER CHANCE OF SEVERE WEATHER AND HEAVY RAINFALL. THIS FAST MOVING ZONAL PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH SEVERAL MORE CHANCES FOR HEAVY RAINFALL. FLOODING MAY BECOME AN ISSUE BY NEXT WEEK AS THE GROUND BECOMES MORE SATURATED. TEMPERATURES WILL CONTINUE TO BE AOA SEASONALLY NORMS FOR MID JUNE. && .AVIATION.../06Z TAF ISSUANCE/ A SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT DURING THIS TAF FORECAST PERIOD. THUNDERSTORMS OVER NORTH DAKOTA SHOULD WEAKEN A BIT BEFORE THEY HIT BRD AND INL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE TERMINALS BETWEEN 20Z AND 02Z WITH IFR/MVFR CEILINGS AND VISIBILITIES WITH ANY THUNDERSTORMS. && .POINT TEMPS/POPS... DLH 69 54 80 58 / 70 70 10 20 INL 69 54 79 55 / 70 50 10 20 BRD 76 57 84 62 / 70 30 10 30 HYR 77 62 87 63 / 70 70 10 30 ASX 78 60 83 61 / 70 70 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP LONG TERM....HLUCHAN AVIATION...KK
Hazardous weather outlook, Jun 14, 4:31 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 431 AM CDT THU JUN 14 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-151030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 431 AM CDT THU JUN 14 2012 ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTHLAND TODAY. THE STORMS THAT DEVELOP THIS MORNING WILL HAVE A CHANCE OF PRODUCING LARGE HAIL. THE STORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVENING WILL HAVE THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND TORNADOES. THE UPPER SAINT CROIX RIVER VALLEY WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER. THERE IS ALSO A THREAT OF HEAVY RAINFALL TODAY INTO THIS EVENING. THE STORMS WILL END FROM WEST TO EAST TONIGHT. OUR OFFICE DOES EXPECT TO ISSUE SEVERE WEATHER WARNINGS THIS AFTERNOON AND EVENING...SO BE SURE TO REMAIN ALERT FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLY NEARLY EVERY DAY FROM SATURDAY THROUGH WEDNESDAY. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ON SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LSZ121-140>148-151030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 431 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR TODAY AND TONIGHT. SOME OF THE STORMS ARE EXPECTED TO BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLY NEARLY EVERY DAY FROM SATURDAY THROUGH WEDNESDAY. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ON SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 14, 5:10 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
510 AM CDT THU JUN 14 2012
MNZ036>038-WIZ006-007-141045-
BURNETT-CARLTON/SOUTH ST. LOUIS-PINE-SOUTH AITKIN-WASHBURN-
510 AM CDT THU JUN 14 2012
...STRONG STORMS MOVING INTO THE NORTHLAND...
AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN TO 31 MILES
SOUTH OF TRADE RIVER...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
MCGRATH AND RANDALL BY 515 AM...
DADS CORNER AND BEROUN BY 520 AM...
HINCKLEY AND BRANSTAD BY 525 AM...
FRIESLAND AND ARTHYDE BY 530 AM...
LAWLER AND SANDSTONE BY 535 AM...
RUTLEDGE AND RONALD BY 540 AM...
WILLOW RIVER AND SIREN BY 545 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4572 9218 4572 9252 4564 9254 4564 9287
4573 9288 4572 9313 4598 9315 4600 9307
4614 9306 4614 9343 4624 9344 4624 9359
4643 9375 4666 9279 4563 9190 4563 9215
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:57 AM CDT | Special Weather Statement | DLH | Carlton, Pine | 33 min |
| Jun 14, 6:02 AM CDT | Special Weather Statement | DLH | Itasca | 43 min |
| Jun 14, 6:35 AM CDT | Special Weather Statement | DLH | Carlton | 55 min |
| Jun 14, 6:38 AM CDT | Special Weather Statement | DLH | Lake, Saint Louis | 67 min |
| Jun 14, 7:55 AM CDT | Special Weather Statement | DLH | Lake | 65 min |
| Jun 14, 8:41 AM CDT | Special Weather Statement | DLH | Lake | 34 min |
| Jun 14, 1:58 PM CDT | Special Weather Statement | DLH | Carlton, Pine | 47 min |
| Jun 14, 2:04 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine, Saint Louis | 56 min |
| Jun 14, 2:25 PM CDT | Special Marine Warning | DLH | 50 min | |
| Jun 14, 3:25 PM CDT | Special Weather Statement | DLH | 20 min | |
| Jun 14, 3:27 PM CDT | Special Weather Statement | DLH | Koochiching | 18 min |
| Jun 14, 3:43 PM CDT | Special Weather Statement | DLH | Koochiching | 17 min |
| Jun 14, 3:59 PM CDT | Special Weather Statement | DLH | 31 min | |
| Jun 14, 4:32 PM CDT | Special Weather Statement | DLH | Lake | 13 min |
| Jun 14, 7:33 AM CDT | Special Weather Statement | DLH | Douglas, Sawyer, Washburn | 57 min |
| Jun 14, 7:37 AM CDT | Special Weather Statement | DLH | Douglas | 53 min |
| Jun 14, 8:35 AM CDT | Special Weather Statement | DLH | Bayfield, Douglas, Sawyer, Washburn | 25 min |
| Jun 14, 9:06 AM CDT | Special Weather Statement | DLH | Sawyer | 24 min |
| Jun 14, 9:28 AM CDT | Special Weather Statement | DLH | Sawyer | 17 min |
| Jun 14, 9:48 AM CDT | Areal Flood Advisory | DLH | Sawyer, Washburn | 9 hr |
| Jun 14, 10:41 AM CDT | Special Weather Statement | DLH | Sawyer | 19 min |
| Jun 14, 11:44 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 31 min |
| Jun 14, 2:23 PM CDT | Special Weather Statement | DLH | Burnett, Washburn | 52 min |
| Jun 14, 2:48 PM CDT | Special Weather Statement | DLH | Bayfield, Douglas | 12 min |
| Jun 14, 3:03 PM CDT | Special Weather Statement | DLH | Bayfield | 12 min |
| Jun 14, 3:15 PM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 15 min |
| Jun 14, 3:34 PM CDT | Special Weather Statement | DLH | Sawyer | 26 min |
Nearby
Special Weather Statements in Minnesota, 2012Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.